MAUDE Adverse Event Report: KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG LEVEL ONE THORACIC PLATE; BONE PLATE

KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG LEVEL ONE THORACIC PLATE; BONE PLATE
Model Number 24-025-51-09
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Event or Problem Description
A sternal plate broke after implantation.The patient did not undergo a secondary surgery.The plate remains in patient's body.
 
Additional Manufacturer Narrative
Methods: complaint statistics and process evaluation based on the lot number results: an investigation was performed on the basis of complaint statistics since no device was returned for evaluation.It is determined that the complaint percentage falls well within the product risk limits that are adhered to at klm.The product history device records were also reviewed based on the lot number provided, and no abnormalities were found.Assessment conclusion: due to no device being returned and the device history records showed no abnormality, the root cause for the failure cannot be determined.If further information can be gathered that might add value to the contents of the investigated report, an additional follow-up report will be submitted.
 
Additional Manufacturer Narrative
It was originally reported that only one sternal plate had broken in the patient.During the explant surgery on (b)(6) 2017 it was discovered that two sternal plates and a rib plate broke in the patient.The sternal plates have identical model and lot numbers.The rib plate has been filled under a separate mdr (9610905-2017-00045).

Brand Name
LEVEL ONE THORACIC PLATE
Common Device Name
BONE PLATE
Manufacturer (Section D)
KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG
kolbinger strabe 10
muhlheim/donau, 78570
GM  78570
MDR Report Key5849764
Report Number9610905-2016-00029
Device Sequence Number16209945
Product Code HRS
UDI-Device Identifier00888118031907
UDI-Public(01)00888118031907
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K153482
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number24-025-51-09
Device Lot Number33124882
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/25/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date08/05/2016
Supplement Report FDA Received Date08/19/2016
04/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;